MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXCELON; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXCELON; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00564111
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Hemoptysis (1887); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an excelon needle was used in the bronchus during a bronchoscopy procedure performed on (b)(6) 2023.During the procedure, the needle got stuck in the extended position.As the physician attempted to remove the scope with the needle, the needle detached from the device and needed to be retrieved.The needle was observed kinked when retrieved.At this time, it is unknown how the needle was retrieved.Reportedly, the device caused trauma to the surrounding tissue and a hemorrhage occurred.The physician administered adrenaline to the affected area and the patient was brought to the critical care unit for observation.The procedure was not completed successfully.The patient was admitted to the hospital beyond the standard of care.At this time, the patient has recovered and has no further complications.
 
Additional Manufacturer Narrative
Imdrf device code a0501 captures the reportable event of needle detachment.Imdrf patient code e0506 captures the reportable event of hemorrhage.Imdrf impact code f08 captures the reportable event of hospitalization.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of needle detachment.Imdrf patient code e0506 captures the reportable event of hemorrhage.Imdrf impact code f08 captures the reportable event of hospitalization.Block h10: investigation results: the returned pulmonary biopsy needle was analyzed.The visual evaluation found that the working length presented many kinks along the extrusion and during the analysis it was observed that these kinks avoided the correct retraction and extension of the needle.No other problems were noted.The reported event was confirmed.Product analysis identified that it is most likely that user manipulation, some technique performed during procedure and/or even the anatomical factors encountered during the procedure may have contributed on this issue, once the working length presented these kinks the needle wouldn't be able to extended/retract.Based on all available information and analysis of the returned device, the most probable cause is adverse event related to procedure.A labeling review was performed and from the information available the device was used per the instructions for the use (ifu)/product label.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
EXCELON
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16368239
Report Number3005099803-2023-00205
Device Sequence Number6926933
Product Code EOQ
UDI-Device Identifier08714729456469
UDI-Public08714729456469
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K040018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2025
Device Model NumberM00564111
Device Catalogue Number6411
Device Lot Number0029270719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown